Article

Drug Induced Hypersensitivity Syndrome Secondary to Phenobarbitone

Syed Zia Inamdar1★, Seema Jakanur1, Pradeepthi Katragadda1, Ajit Janagond2, Mallinath Paramagond1, Raghavendra Vinayakarao Kulkarni1, Akram Naikwadi3, Ananth Koth3, Arvind Patil4★ Corresponding author

  1. 1Department of Pharmacy Practice, BLDEA's SSM College of Pharmacy and Research Centre, Vijayapura, Karnataka, INDIA.
  2. 2Department of Dermatology, Shri BM Patil Medical College Hospital and Research Centre, Vijayapura, Karnataka, INDIA.
  3. 3Department of Pharmacology, Shri BM Patil Medical College Hospital and Research Centre, Vijayapura, Karnataka, INDIA.
  4. 4Department of Surgery, Shri BM Patil Medical College Hospital and Research Centre, Vijayapura, Karnataka, INDIA.

CORRESPONDENCE

Syed Zia Inamdar

Department of Pharmacy Practice, BLDEA's SSM College of Pharmacy and Research Centre, Vijayapura, Karnataka, INDIA.

syedzia.inamdar@gmail.com

Volume 13, Issue 3 · pp. 283–286 · PUBLISHED · DOI: 10.5530/ijopp.13.3.48

View on IJPP original site ↗

ABSTRACT

Phenobarbitone- a barbiturate, non-selective central nervous system depressant drug, primarily used as a sedative hypnotic and anticonvulsant in sub hypnotic doses. It has long term anticonvulsant effect, used in the treatment of generalized tonic-clonic and cortical local seizures. It is also effective in acute convulsive episodes associated with status epileptic’s cholera, eclampsia, meningitis, tetanus and toxic reactions to strychnine or local anesthetics. The present case report describes the occurrence of anticonvulsant drug induced hypersensitivity drug reaction followed after to the use of phenobarbitone in a pediatric patient prescribed to treat his seizure disorder. The suspected drug was immediately stopped and the patient was managed symptomatically. The causality assessment of the adverse effect revealed a “probable” causal relationship for the suspected drug and reaction was categorized as “moderately severe” in nature.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Inamdar, S. Z., Jakanur, S., Katragadda, P., Janagond, A., Paramagond, M., Kulkarni, R. V., Naikwadi, A., Koth, A., & Patil, A. (). Drug Induced Hypersensitivity Syndrome Secondary to Phenobarbitone. Indian Journal of Pharmacy Practice, 13(3), 283–286. https://doi.org/10.5530/ijopp.13.3.48